Taking Prednisone for Fibromyalgia? What’s the problem?

Taking Prednisone for Fibromyalgia? What’s the problem?

Prednisone for Fibromyalgia

Have you been prescribed Prednisone for Fibromyalgia or other chronic pain? Prednisone is a commonly prescribed drug for fibromyalgia and it can start a vicious cycle for the individual.

When you take prednisone for fibromyalgia it decreases inflammation while depressing your immune system and causing other serious side effects.

Common Side Effects according to www.drugs.com include difficulty sleeping; feeling of a whirling motion; increased appetite; increased sweating; indigestion; mood changes; nervousness.

This increased appetite, frequently leads to weight gain.  People who have fibromyalgia or who are in chronic pain also commonly have depression symptoms. Weight gain can increase those depression symptoms.

There are other more severe side effects to prednisone include severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); appetite loss; black, tarry stools; changes in menstrual periods; convulsions; depression; diarrhea; dizziness; exaggerated sense of well-being; fever; general body discomfort; headache; increased pressure in the eye; joint or muscle pain; mood swings; muscle weakness; personality changes; prolonged sore throat, cold, or fever; puffing of the face; severe nausea or vomiting; swelling of feet or legs; unusual weight gain; vomiting material that looks like coffee grounds; weakness; weight loss.

Prolonged use of prednisone for fibromyalgia can cause adrenal glands to atrophy and stop producing cortisol. 

That’s not good!  Patients are often told not to stop taking prednisone suddenly. The dose has to be tapered gradually to allow the adrenal glands, which have atrophied, time to recover. If not, the person could put themselves into an adrenal crisis (e.g., nausea, vomiting, shock).

A person diagnosed with fibromyalgia  and then put on prednisone can have devastating consequences!

If you are prescribed any medication for any reason continue to seek the cause of the condition.  Especially if it is a drug as dangerous as Prednisone.

Do not just continually rely on a medication to cover up the affects but seek the cause.

If you have Fibromyalgia or Chronic Pain, please continue to read about NUCCA and seek answers.

It’s your body and your responsibility.

To schedule a complimentary consultation with Dr. Sherwood call 425-227-0111 or just click the button below:

scheduleanappointment (1)

If you are outside of the local area you can find an Upper Cervical Doctor near you at www.uppercervicalawareness.com

To hear from more real people like you go to our patient testimonials here.

Dr. Kurt Sherwood, D.C. is Upper Cervical Specialist trained by the National Upper Cervical Chiropractic Association. He is in private practice in the state of Washington in the city of Renton. He specializes in correcting problems in the upper cervical spine (upper neck). This vital area is intimately connected to the central nervous system and problems in this area have been shown to be an underlying cause of a variety of different health problems. More information can be found on his website at http://www.sherwoodspinalcare.com

By | 2017-08-01T07:03:13+00:00 June 19th, 2013|Chronic Fatigue Syndrome, Fibromyalgia|Comments Off on Taking Prednisone for Fibromyalgia? What’s the problem?